Alert archive / Pennsylvania / Areal Flood Warnings in 2008
Areal Flood Warning 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at May 31, 2008, 10:25 PM EDT for Bucks County, Pennsylvania. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 10:25 PM EDT (02:25 UTC)
- Expired
- May 31, 2008, 11:38 PM EDT
- In force
- 73 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Bucks County, PA
The radar
The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KPHI 010229
FLWPHI
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 PM EDT SAT MAY 31 2008
PAC017-010530-
/X.NEW.KPHI.FA.W.0001.080601T0225Z-080601T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1028 PM EDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
NORTHWESTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 130 AM EDT
* AT 1025 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
OVER 1.5 INCHES OF RAIN HAD FALLEN NEAR BEAVER RUN AND TOHICKON
CREEK IN NORTHWESTERN BUCKS COUNTY. THIS AMOUNT OF RAINFALL WILL
CAUSE POOR DRAINAGE FLOODING IN MORE URBANIZED AREAS...AND IT WILL
CAUSE SMALL STREAMS TO OVERFLOW THEIR BANKS.
THIS FLOOD WARNING MEANS THAT FLOODING OF POOR DRAINAGE AREAS AND
SMALL STREAMS IS ANTICIPATED. LARGER STREAM RISES WILL BE SLOW AND
FLASH FLOODING IS NOT EXPECTED. HOWEVER...BE AWARE THAT SOME
FLOODING WILL OCCUR.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT VENTURE INTO OR STAY IN AREAS SUBJECT TO
FLOODING IF WATER BEGINS RISING.
LAT...LON 4058 7522 4052 7511 4040 7507 4030 7527
4043 7545
TIME...MOT...LOC 0225Z 180DEG 0KT 4043 7525
$$
MPD1 follow-up statement
000
WGUS81 KPHI 010338
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1137 PM EDT SAT MAY 31 2008
PAC017-010347-
/X.CAN.KPHI.FA.W.0001.000000T0000Z-080601T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKS PA-
1137 PM EDT SAT MAY 31 2008
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN NORTHWESTERN BUCKS COUNTY...
RADAR SHOWS THAT HEAVY RAINS HAVE MOVED OUT OF THE AREA.
LAT...LON 4058 7522 4052 7511 4040 7507 4030 7527
4043 7545
$$
MPDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at May 31, 9:04 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 31, 9:04 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 904 PM EDT SAT MAY 31 2008 .SYNOPSIS... A COLD FRONT WAS MOVING THROUGH CENTRAL NEW YORK AND PENNSYLVANIA THIS EVENING. THE FRONT WILL PROGRESS EASTWARD AND MOVE ACROSS OUR REGION BEFORE REACHING THE COAST LATER TONIGHT. HIGH PRESSURE SHOULD FOLLOW FOR SUNDAY AND MONDAY. A FRONTAL BOUNDARY LIFTING UP FROM THE SOUTHWEST IS EXPECTED TO STALL OVER OUR NEAR OUR REGION FOR THE MID WEEK PERIOD. THE FRONT IS FORECAST TO MOVE TO OUR NORTH ON FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AN UPDATE HAS BEEN ISSUED TO EXTEND A CHC OR SLIGHT CHC POP FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS A LITTLE LONGER /THROUGH MIDNIGHT/ ESPECIALLY FOR THE NORTHERN HALF OF THE CWA BASED ON RADAR TRENDS. OTHERWISE, AN UPPER LEVEL SHORT WAVE THAT WAS MOVING ACROSS WESTERN PENNSYLVANIA SHOULD PASS OVERHEAD LATER THIS EVENING BRINGING AN END TO ANY PRECIPITATION CHANCES IN OUR REGION. THE ASSOCIATED COLD FRONT IS EXPECTED TO MAKE ITS WAY THROUGH EASTERN PENNSYLVANIA, NEW JERSEY AND THE UPPER DELMARVA TONIGHT, WITH TEMPERATURES AND DEW POINTS EXPECTED TO BEGIN DROPPING SOMEWHAT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... AN UPPER LEVEL SHORT WAVE THAT WAS OVER THE MIDDLE MISSISSIPPI RIVER VALLEY THIS AFTERNOON WILL MOVE TO THE EAST AND IT SHOULD PASS OVERHEAD ON SUNDAY MORNING. WITH NO SIGNIFICANT MOISTURE TO TAP, IT SHOULD GO BY RELATIVELY UNNOTICED. A FINAL UPPER LEVEL SHORT WAVE FROM THE NORTHWEST IS FORECAST TO PASS OVER OUR REGION ON SUNDAY NIGHT BEFORE THE UPPER PATTERN FLATTENS FOR MONDAY AND TUESDAY. SURFACE HIGH PRESSURE SHOULD BRING LESS HUMID CONDITIONS FOR SUNDAY AND MONDAY. AN IMPULSE IN THE RELATIVELY FLAT UPPER PATTERN WILL BEGIN TO APPROACH FROM THE WEST AND MOVE OVER THE GREAT LAKES AND THE OHIO RIVER VALLEY ON TUESDAY, RESULTING IN AN INCREASE IN CLOUD COVER FOR OUR REGION LATE IN THE DAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE UPPER IMPULSE IS EXPECTED TO BRING SHOWERS TO OUR REGION FOR TUESDAY NIGHT. IT DOES NOT APPEAR AS THOUGH THERE WILL BE MUCH INSTABILITY AT THAT TIME OR ANY STRONG DYNAMICS ASSOCIATED WITH THE IMPULSE. THEREFORE, WE WILL ONLY MENTION SHOWERS FOR THAT TIME PERIOD AND LEAVE OUT ANY REFERENCES TO THUNDER. IN THE WAKE OF THE IMPULSE, THE UPPER PATTERN WILL REMAIN RATHER FLAT THROUGH THE MID WEEK PERIOD, WITH A TROUGH EVENTUALLY DIGGING OVER THE WEST AND A RIDGE BUILDING IN THE EAST BY NEXT WEEKEND. A WARM FRONT WILL LIFT UP INTO OUR REGION ON TUESDAY NIGHT AND IT SHOULD STALL FOR WEDNESDAY AND THURSDAY. AS A RESULT, WE WILL INCLUDE CHANCE POPS FOR WEDNESDAY THROUGH THURSDAY NIGHT FOR MOST LOCATIONS. WITH INCREASED INSTABILITY POSSIBLE, WE WILL ALSO MENTION THUNDERSTORMS. THE FRONT SHOULD LIFT TO OUR NORTH ON FRIDAY, AND WARM RAIN-FREE CONDITIONS ARE EXPECTED FOR FRIDAY INTO SATURDAY. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... A COLD FRONT WILL CROSS THE AREA MAINLY LATE THIS EVENING INTO THE EARLY OVERNIGHT. THE BULK OF THE SHOWERS AND THUNDERSTORMS CLEARED THE AREA EARLIER, HOWEVER ADDITIONAL DEVELOPMENT HAS OCCURRED NEAR KABE AND KRDG. WE HELD ONTO A THUNDERSTORM AT KABE A LITTLE LONGER GIVEN RADAR TRENDS AND MAY HAVE TO AMEND FOR THIS AT KRDG. WE WILL CONTINUE TO MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED. ELSEWHERE, CLOUDS HAVE ERODED WITH THE EXCEPTION OF KMIV AND KACY WHERE SOME LIFR CEILINGS ARE LINGERING BEHIND THE EARLIER CONVECTION, GIVEN LITTLE IN THE WAY OF TEMPERATURE/DEW POINT SPREADS. THE CLEARING LINE IS APPROACHING THEM AS WELL, THEREFORE IMPROVEMENT TO VFR IS ANTICIPATED. THERE STILL MAY BE SOME CLOUDS MOVING THROUGH TONIGHT THEREFORE WE HELD ONTO A MENTION BUT KEPT AT VFR. GIVEN THE RAINFALL AND WINDS GOING LIGHT FOR SEVERAL OF THE TERMINALS OVERNIGHT AND EARLY SUNDAY MORNING, SOME FOG MAY OCCUR, THEREFORE THIS WAS MAINTAINED FOR KABE, KRDG, KTTN AND KMIV. A SECONDARY FRONTAL BOUNDARY COUPLED WITH A PIECE OF ENERGY ALOFT IS EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY. THE AIR MASS WILL BE DRYER HOWEVER SOME MODEL GUIDANCE SUGGESTS ISOLATED SHOWERS POPPING DURING THE AFTERNOON. WE WILL CONTINUE TO NOT INCLUDE A PRECIPITATION MENTION, BUT WENT WITH SOME CUMULUS AROUND 5,000 FEET. IN ADDITION, THERE COULD BE SOME HIGH LEVEL CLOUDS AROUND SUNDAY. THE SURFACE WINDS WILL BE WEST TO NORTHWEST ABOUT 10 TO 15 KNOTS WITH SOME GUSTS TO ABOUT 20 KNOTS. THE WINDS MAY TEND TO SHIFT BACK TO THE SOUTHWEST FOR A TIME, ESPECIALLY IF THE AFOREMENTIONED BOUNDARY HAS ENOUGH DEFINITION TO IT. OUTLOOK... HIGH PRESSURE BUILDS TOWARD OUR AREA SUNDAY NIGHT AND THEN SLIDES TO OUR SOUTH DURING MONDAY. AS THIS HIGH SLIDES OFF THE MID ATLANTIC COAST TUESDAY, ANOTHER STORM SYSTEM WILL APPROACH LATER TUESDAY. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND PERHAPS THUNDERSTORMS FROM LATE TUESDAY AND CONTINUE INTO THURSDAY. && .MARINE... BASED ON AVAILABLE OBSERVATIONS AND FORECAST SOUNDINGS IN DELAWARE BAY, THE SMALL CRAFT ADVISORY WILL BE CANCELLED. OTHERWISE, WE WILL KEEP THE SMALL CRAFT ADVISORY FOR THE OCEAN THROUGH 10Z SUNDAY AS THE SEAS COULD STAY UP FOR SEVERAL HOURS OVERNIGHT. WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA AFTER THEY DIMINISH OVERNIGHT AT LEAST THROUGH TUESDAY. BY TUESDAY, A FRONTAL BOUNDARY WILL BEGIN SAGGING SOUTHWARD THROUGH THE AREA, AND LIKELY STALL ACROSS OUR AREA ON WEDNESDAY, BEFORE AN AREA OF LOW PRESSURE FINALLY CROSSES WEDNESDAY NIGHT. THIS TIME PERIOD WILL BE THE MOST LIKELY FOR SMALL CRAFT ADVISORY CONDITIONS AS WELL AS SHOWERS AND/OR THUNDERSTORMS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ450>455. && SYNOPSIS...IOVINO NEAR TERM...IOVINO/GORSE/DELISI SHORT TERM...IOVINO LONG TERM...IOVINO AVIATION...GORSE MARINE...ROBERTSON/GORSE
Hazardous weather outlook, May 31, 9:00 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 900 PM EDT SAT MAY 31 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-011000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 900 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL, ALONG WITH DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-011000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 900 PM EDT SAT MAY 31 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-011000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 900 PM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 31, 4:38 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM LIGHTNING PITMAN 39.73N 75.13W
05/31/2008 GLOUCESTER NJ TRAINED SPOTTER
A HOUSE WAS REPORTEDLY STRUCK BY LIGHTNING IN PITMAN.
0225 PM HAIL DENTON 38.88N 75.82W
05/31/2008 E0.75 INCH CAROLINE MD TRAINED SPOTTER
PENNY SIZE HAIL WAS REPORTED IN DENTON.
0230 PM HAIL DENTON 38.88N 75.82W
05/31/2008 E0.88 INCH CAROLINE MD TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED IN DENTON.
0248 PM HAIL 4 SSE BIVALVE 39.19N 75.00W
05/31/2008 E0.25 INCH CUMBERLAND NJ TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED IN THOMPSONS BEACH.
0305 PM HAIL ELDORA 39.22N 74.91W
05/31/2008 E0.50 INCH CAPE MAY NJ TRAINED SPOTTER
HAIL UP TO THE SIZE OF DIMES REPORTED IN ELDORA.
0310 PM FUNNEL CLOUD 3 ESE WOODBINE 39.21N 74.76W
05/31/2008 CAPE MAY NJ TRAINED SPOTTER
A POSSIBLE FUNNEL CLOUD WAS REPORTED EAST OF WOODBINE.
0335 PM HAIL GOSHEN 39.14N 74.85W
05/31/2008 E0.50 INCH CAPE MAY NJ TRAINED SPOTTER
PEA TO DIME SIZE HAIL REPORTED IN GOSHEN.
0345 PM TSTM WND DMG MILTON 38.78N 75.31W
05/31/2008 SUSSEX DE EMERGENCY MNGR
NUMEROUS WIRES KNOCKED DOWN IN THE MILTON AREA.
0354 PM TSTM WND GST LEWES 38.78N 75.15W
05/31/2008 M54.00 MPH SUSSEX DE C-MAN STATION
A 54 MPH THUNDERSTORM WIND GUST WAS MEASURED AT LEWES.
THE ANEMOMETER THEN STOPPED REPORTING.
0355 PM TSTM WND GST LAUREL 38.56N 75.57W
05/31/2008 M54.00 MPH SUSSEX DE MESONET
A 54 MPH THUNDERSTORM WIND GUST WAS RECORDED AT THE
LAUREL DEOS STATION.
&&
GORSESpecial weather statement, May 31, 5:07 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 507 PM EDT SAT MAY 31 2008 NJZ001-007>010-012-015-PAZ054-055-060>062-069-312300- BERKS-BUCKS-CARBON-HUNTERDON-LEHIGH-MERCER-MIDDLESEX-MONROE-MORRIS- NORTHAMPTON-SOMERSET-SUSSEX-WARREN- 507 PM EDT SAT MAY 31 2008 ...STRONG THUNDERSTORMS MAY AFFECT BERKS...BUCKS...CARBON... HUNTERDON...LEHIGH...MERCER...MIDDLESEX...MONROE...MORRIS... NORTHAMPTON...SOMERSET...SUSSEX AND WARREN COUNTIES... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 59 MILES WEST OF WILKES-BARRE TO 62 MILES NORTHEAST OF SCRANTON...MOVING SOUTHEAST AT 40 MPH. THE THUNDERSTORMS WILL MOVE ACROSS NORTHEAST AND EAST CENTRAL PENNSYLVANIA AND NORTHERN NEW JERSEY THROUGH 700 PM. THE THUNDERSTORMS COULD EVEN GET AS FAR SOUTHEAST AS TRENTON NEW JERSEY. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. RNS
Special weather statement, May 31, 7:15 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 715 PM EDT SAT MAY 31 2008 NJZ007>010-012-PAZ062-010015- HUNTERDON-MIDDLESEX-MORRIS-NORTHAMPTON-SOMERSET-WARREN- 715 PM EDT SAT MAY 31 2008 ...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MIDDLESEX...MORRIS... NORTHAMPTON...SOMERSET AND WARREN COUNTIES... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF PATERSON TO 24 MILES WEST OF PATERSON TO 7 MILES NORTHEAST OF BETHLEHEM...MOVING SOUTHEAST AT 43 MPH. THE THUNDERSTORMS WILL BE NEAR BASKING RIDGE...WHITE HOUSE STATION AROUND 730 PM... MILLINGTON...FLAGTOWN AROUND 745 PM...SOUTH BRUNSWICK...SKILLMAN AROUND 800 PM...HELMETTA AND OLD BRIDGE AROUND 815 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. RNS
Local storm report, May 31, 8:40 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
840 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM LIGHTNING PITMAN 39.73N 75.13W
05/31/2008 GLOUCESTER NJ TRAINED SPOTTER
A HOUSE WAS STRUCK BY LIGHTNING IN PITMAN.
0225 PM HAIL DENTON 38.88N 75.82W
05/31/2008 E0.75 INCH CAROLINE MD TRAINED SPOTTER
PENNY SIZE HAIL WAS REPORTED IN DENTON.
0230 PM HAIL DENTON 38.88N 75.82W
05/31/2008 E0.88 INCH CAROLINE MD TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED IN DENTON.
0230 PM TSTM WND DMG 2 SSW BROOKVILLE 39.75N 74.32W
05/31/2008 OCEAN NJ EMERGENCY MNGR
TREES AND WIRES DOWN IN BARNEGAT AND STAFFORD TOWNSHIPS.
0248 PM HAIL 4 SSE BIVALVE 39.19N 75.00W
05/31/2008 E0.25 INCH CUMBERLAND NJ TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED IN THOMPSONS BEACH.
0305 PM HAIL ELDORA 39.22N 74.91W
05/31/2008 E0.50 INCH CAPE MAY NJ TRAINED SPOTTER
HAIL UP TO THE SIZE OF DIMES REPORTED IN ELDORA.
0310 PM FUNNEL CLOUD 3 ESE WOODBINE 39.21N 74.76W
05/31/2008 CAPE MAY NJ TRAINED SPOTTER
A POSSIBLE FUNNEL CLOUD WAS REPORTED EAST OF WOODBINE.
0310 PM TSTM WND DMG EASTON 38.77N 76.07W
05/31/2008 TALBOT MD EMERGENCY MNGR
TREES AND WIRES DOWNED IN EASTON AND TRAPPE.
0335 PM HAIL GOSHEN 39.14N 74.85W
05/31/2008 E0.50 INCH CAPE MAY NJ TRAINED SPOTTER
PEA TO DIME SIZE HAIL REPORTED IN GOSHEN.
0345 PM TSTM WND DMG MILTON 38.78N 75.31W
05/31/2008 SUSSEX DE EMERGENCY MNGR
NUMEROUS WIRES KNOCKED DOWN IN THE MILTON AREA.
0354 PM TSTM WND GST LEWES 38.78N 75.15W
05/31/2008 M54.00 MPH SUSSEX DE C-MAN STATION
A 54 MPH THUNDERSTORM WIND GUST WAS MEASURED AT LEWES.
THE ANEMOMETER THEN STOPPED REPORTING.
0355 PM TSTM WND GST LAUREL 38.56N 75.57W
05/31/2008 M54.00 MPH SUSSEX DE MESONET
A 54 MPH THUNDERSTORM WIND GUST WAS RECORDED AT THE
LAUREL DEOS STATION.
0615 PM TSTM WND DMG 2 W PARADISE VALLEY 41.12N 75.31W
05/31/2008 MONROE PA EMERGENCY MNGR
TREES KNOCKED DOWN IN PARADISE TOWNSHIP.
0700 PM HAIL NEWTON 41.05N 74.75W
05/31/2008 E0.25 INCH SUSSEX NJ TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN NEWTON.
&&
GORSESpecial weather statement, May 31, 9:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 927 PM EDT SAT MAY 31 2008 NJZ009-015-PAZ060>062-068-069-071-010330- BERKS-BUCKS-HUNTERDON-LEHIGH-MERCER-MONTGOMERY-NORTHAMPTON- PHILADELPHIA- 927 PM EDT SAT MAY 31 2008 ...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...HUNTERDON... LEHIGH...MERCER...MONTGOMERY...NORTHAMPTON AND PHILADELPHIA COUNTIES... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF BETHLEHEM TO 7 MILES SOUTHWEST OF ALLENTOWN TO 14 MILES NORTHWEST OF READING...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR REVERE...FERNDALE AROUND 945 PM...ERWINNA...FRENCHTOWN AROUND 1000 PM...BEDMINSTER...PIPERSVILLE AROUND 1015 PM...STOCKTON... SERGEANTSVILLE AROUND 1030 PM...FRICKS AND SOUDERTON AROUND 1045 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. RNS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:09 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery | 66 min |
Nearby
Areal Flood Warnings in Pennsylvania, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.